Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 35, NWS Tulsa, OK

March 30, 2016Osage County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Mar 30, 2016, 6:15 PM CDT for Osage County, Oklahoma. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 30, 2016, 6:15 PM CDT (23:15 UTC)
Expired
Mar 30, 2016, 7:00 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Osage County, OK

The radar

The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 30, 6:29 PM CDTHAIL 18 N Bigheart, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 1:50 PM CDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2016-03-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2016-03-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-194 J/kg
Mixed-layer LCL
612 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
351 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2

Open this sounding in Storm Lab

The text

As transmitted.

711 
WUUS54 KTSA 302315
SVRTSA
OKC113-310000-
/O.NEW.KTSA.SV.W.0035.160330T2315Z-160331T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
615 PM CDT WED MAR 30 2016

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN OSAGE COUNTY IN NORTHEASTERN OKLAHOMA...

* UNTIL 700 PM CDT

* AT 614 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES
  SOUTHWEST OF ELGIN...MOVING NORTHEAST AT 25 MPH. ANOTHER SEVERE
  THUNDERSTORM WAS NEAR GRAINOLA...MOVING NORTHEAST AT 25 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELGIN...                          GRAINOLA...
  FORAKER...                        HULAH...
  WAH SHA SHE STATE PARK...         

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9600 3692 9600 3685 9669 3700 9667
TIME...MOT...LOC 2314Z 244DEG 22KT 3694 9635 

HAIL...1.00IN
WIND...60MPH
 
$$

69

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 5:41 PM CDT, 34 minutes earlier.

Area forecast discussion, Mar 30, 5:41 PM CDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE Tulsa OK
541 PM CDT WED MAR 30 2016

...UPDATE...

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.

At least scattered clouds at MVFR heights and thunderstorm
potential will continue ahead of a dryline currently across the
central third of Oklahoma. The dryline and a trailing cold front
will move through later tonight and into tomorrow morning.
Scattered thunderstorms could impact the eastern Oklahoma
terminals through 03-04Z and the northwest Arkansas terminals
through 06-07Z. A period of low clouds will be possible
immediately behind the cold front at BVO, but otherwise, the main
aviation effects of the cold front should be a wind shift from the
SW to the WNW.

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT WED MAR 30 2016/

DISCUSSION...
An upper level low was pushing into the Central Plains this
afternoon. At the surface...the center of low pressure was over
Eastern Kansas/Eastern Nebraska with a trailing cold front through
Central Kansas and Western Oklahoma into Western Texas. Ahead of
the cold front...scattered to widespread showers and thunderstorms
continued to lift east northeast across the region. Some of these
thunderstorms had become strong to severe at times thus far today.

Closer to the front...skies across Central Oklahoma into parts of
Eastern Oklahoma were scattering out...allowing for the
atmosphere to try and re-destabilize after this mornings
convection. Thus...ongoing convection across the CWA will continue
to lift through the region...with an additional potential for
strong to severe thunderstorms to redevelop along/near the cold
front and move into the CWA this evening into tonight. All modes
of severe weather remain possible into this evening..including an
small tornado threat. A severe thunderstorm watch is currently in
effect for Osage/Pawnee counties until 02z.

The cold front is forecast to push into Eastern Oklahoma during
the mid to late evening hours and into Northwest Arkansas by early
morning Thursday. Behind the frontal passage...west to
northwesterly winds will usher in drier air...thus tapering off
precip chances from west to east with the movement of the front.
Precip looks to exit with the departing front Thursday morning.

Conditions Thursday look to be a little cooler with highs in the
60s/low 70s possible and westerly winds as the upper level trof
axis moves across the Plains. Northerly upper level flow in the
wake of the upper trof will allow for another quick moving upper
level impulse to push through the region Thursday night. Behind
this second system...northerly winds and near/slightly below
seasonal average temperatures are forecast for Friday over the
CWA.

Extended model solutions continue to indicate the upper level
flow becoming more west-northwesterly across the region with
southerly surface winds returning to the CWA late in the week.
These conditions will help to create a warming trend continuing
into the start of the next work week. Highs by Monday look to warm
back well into the 70s for most locations. A weak wave looks to
move across the region Monday night into Tuesday...which could
stall the warming trend for a day. However...a ridge of high
pressure looks to move in right behind this wave...with warm
conditions forecast to continue into the middle part of next week.

&&

.TSA Watches/Warnings/Advisories...
OK...NONE.
AR...NONE.
&&

AVIATION...22
Hazardous weather outlook, Mar 30, 4:55 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
455 PM CDT WED MAR 30 2016

ARZ001-002-010-011-019-020-029-OKZ049-053>076-311030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
455 PM CDT WED MAR 30 2016

...SEVERE WEATHER POTENTIAL WILL CONTINUE THROUGH THE EVENING...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE AFTERNOON THROUGH TONIGHT.

TORNADO.
	RISK...LIMITED.
	AREA...PRIMARILY NORTHEAST OKLAHOMA AND SOUTHEAST OKLAHOMA
	ONSET...ONGOING.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

HEAVY RAIN.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA THROUGH WESTERN ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
SCATTERED STRONG TO SEVERE THUNDERSTORMS WERE ONGOING LATE THIS
AFTERNOON ACROSS PORTIONS OF EASTERN OKLAHOMA. THIS ACTIVITY HAS
DEVELOPED AHEAD OF A DRY LINE ACROSS CENTRAL OKLAHOMA...WHERE THE
ATMOSPHERE HAS BECOME VERY UNSTABLE. FORECAST WIND FIELDS ARE
SUPPORTIVE OF AT LEAST A LIMITED TORNADO THREAT INTO THE EVENING
HOURS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA. IN ADDITION...ANY
STORM THAT DEVELOPS WILL BE CAPABLE OF PRODUCING LARGE HAIL.

THIS ACTIVITY SHOULD BE EXITING EASTERN OKLAHOMA TOWARD MIDNIGHT
AND WESTERN ARKANSAS AFTER 2 AM.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK REMAINS LIKELY INTO
THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY THROUGH TUESDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A QUIET WEATHER PATTERN IS EXPECTED FOR LATE WEEK INTO EARLY NEXT
WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Local storm report, Mar 30, 4:09 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
409 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     HAIL             5 E BURBANK             36.69N 96.64W
03/30/2016  E0.75 INCH       OSAGE              OK   STORM CHASER

&&

SFP
Special weather statement, Mar 30, 5:06 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
506 PM CDT WED MAR 30 2016

OKZ054-302300-
OSAGE OK-
506 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE COUNTY UNTIL
600 PM CDT...

AT 506 PM CDT...A STRONG TO SEVERE THUNDERSTORM WAS LOCATED OVER KAW
CITY... MOVING EAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
SHIDLER...                        BURBANK...
GRAINOLA...                       FORAKER...
PEARSONIA...                      SOUTHERN KAW LAKE...
WEBB CITY...                      APPERSON...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3700 9636 3674 9633 3668 9693 3672 9692
      3675 9689 3674 9683 3677 9682 3678 9675
      3700 9675
TIME...MOT...LOC 2206Z 252DEG 22KT 3677 9686

69
Local storm report, Mar 30, 5:22 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
522 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0450 PM     HAIL             4 N PAWHUSKA            36.73N 96.34W
03/30/2016  E1.50 INCH       OSAGE              OK   PUBLIC

            SIZE ESTIMATED FROM A PHOTO SHARED WITH US VIA FACEBOOK.
            APPEARED TO BE JUST SMALLER THAN A GOLF BALL. TIME
            ESTIMATED VIA RADAR.

&&

KAH
Local storm report, Mar 30, 5:36 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
536 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0523 PM     HAIL             COPAN                   36.90N 95.93W
03/30/2016  E0.25 INCH       WASHINGTON         OK   PUBLIC

            TIME ESTIMATED BY RADAR

&&

AEJ
Special weather statement, Mar 30, 5:39 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
539 PM CDT WED MAR 30 2016

OKZ054-059-064-302330-
CREEK OK-PAWNEE OK-OSAGE OK-
539 PM CDT WED MAR 30 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL OSAGE...
SOUTHEASTERN PAWNEE AND NORTHWESTERN CREEK COUNTIES UNTIL 630 PM
CDT...

AT 538 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
YALE...MOVING NORTHEAST AT 30 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IN OR NEAR THE PATH INCLUDE...
CLEVELAND...                      MANNFORD...
DRUMRIGHT...                      OILTON...
JENNINGS...                       WESTPORT...
OSAGE...                          HALLETT...
TERLTON...                        MARAMEC...
SILVER CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
NORTHEASTERN OKLAHOMA.

LAT...LON 3644 9645 3628 9633 3608 9630 3607 9629
      3601 9628 3595 9662 3616 9662 3616 9682
      3622 9682
TIME...MOT...LOC 2238Z 242DEG 26KT 3612 9678

69
Local storm report, Mar 30, 5:40 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
540 PM CDT WED MAR 30 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     HAIL             COPAN                   36.90N 95.93W
03/30/2016  E1.00 INCH       WASHINGTON         OK   PUBLIC

            RELAYED BY FOX23

&&

SFP

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 10:59 AM CDTSpecial Weather StatementTSAPittsburg46 min
Mar 30, 11:19 AM CDTSpecial Weather StatementTSACreek26 min
Mar 30, 11:24 AM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee36 min
Mar 30, 11:47 AM CDTSevere Thunderstorm WarningTSAOsage, Pawnee27 min
Mar 30, 12:22 PM CDTSpecial Weather StatementTSAWashington38 min
Mar 30, 1:12 PM CDTSpecial Weather StatementTSAOkfuskee, Tulsa48 min
Mar 30, 1:33 PM CDTSpecial Weather StatementTSAOkfuskee, Okmulgee42 min
Mar 30, 2:04 PM CDTSpecial Weather StatementTSAWashington41 min
Mar 30, 2:19 PM CDTSpecial Weather StatementTSAOkmulgee, Wagoner41 min
Mar 30, 3:00 PM CDTSpecial Weather StatementTSAKay45 min
Mar 30, 3:06 PM CDTSpecial Weather StatementTSAMayes, Wagoner39 min
Mar 30, 3:41 PM CDTSpecial Weather StatementTSAOsage49 min
Mar 30, 3:53 PM CDTSevere Thunderstorm WarningTSAOsage37 min
Mar 30, 4:17 PM CDTTornado WarningTSAOsage28 min
Mar 30, 4:46 PM CDTSevere Thunderstorm WarningTSAOsage, Washington44 min
Mar 30, 5:06 PM CDTSpecial Weather StatementTSAOsage54 min
Mar 30, 5:26 PM CDTSevere Thunderstorm WarningTSAOsage49 min
Mar 30, 5:29 PM CDTSevere Thunderstorm WarningTSANowata, Washington29 min
Mar 30, 5:39 PM CDTSpecial Weather StatementTSAPawnee51 min
Mar 30, 6:18 PM CDTSpecial Weather StatementTSALeFlore27 min
Mar 30, 6:22 PM CDTSpecial Weather StatementTSAWashington38 min
Mar 30, 6:27 PM CDTTornado WarningTSAOsage, Washington33 min
Mar 30, 6:31 PM CDTSevere Thunderstorm WarningTSALeFlore29 min
Mar 30, 6:35 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee, Tulsa, Washington55 min
Mar 30, 6:46 PM CDTTornado WarningTSAOsage, Pawnee, Tulsa44 min
Mar 30, 6:54 PM CDTSevere Thunderstorm WarningTSANowata, Rogers, Washington51 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.